MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer that the powerglide sheared during insertion, tip missing from catheter.Hospital completed x-ray but tip was not located.During insertion, no resistance was felt with guidewire, then clinician went to thread catheter and met resistance about halfway down.Talk through details with her and clinical specialist and it sounds like catheter was pulled back over needle after resistance was met.
 
Event or Problem Description
Additional information received on 9/17/2025: nothing was found on x-ray.The event did not involve an urgent or life-threatening situation, and there was no clinically significant delay.The patient did undergo a couple of x-rays that otherwise would not have been exposed to.Iv antibiotics were to be infused.A new catheter was placed.There was no patient harm or negative outcome.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood residues throughout the returned device.It was observed that the safety mechanism was not advanced over the needle tip.The guidewire was not advanced upon the return of the device.The catheter was observed to be broken along the catheter shaft.The distal end of the catheter was not returned for evaluation.A microscopic observation revealed a chevron-shaped break in the catheter with a shiny fracture surface and sharply formed fracture edges.The characteristics of the break suggested the break likely occurred from pulling the catheter shaft against the needle.An examination of the catheter structure revealed no potential damage/defect related to the manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23083295
Report Number3006260740-2025-07042
Device Sequence Number4748643
Product Code FOZ
UDI-Device Identifier00801741140624
UDI-Public(01)00801741140624(11)250609(17)260630(10)REKR1529
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue NumberF220088PT
Device Lot NumberREKR1529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/19/2025
10/13/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/09/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown